Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 372, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 18, 2012, 9:10 PM EDT for Bullitt County, Larue County, Nelson County, Kentucky. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2012, 9:10 PM EDT (01:10 UTC)
- Expired
- Jul 18, 2012, 9:40 PM EDT
- In force
- 30 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Larue County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2564 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS53 KLMK 190110
SVRLMK
KYC029-123-179-190140-
/O.NEW.KLMK.SV.W.0372.120719T0110Z-120719T0140Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 940 PM EDT
* AT 909 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SCUFFLETOWN...MOVING SOUTH
AT 25 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BELLWOOD AND CRAVENS...
BOSTON...
NELSONVILLE AND CULVERTOWN...
BLUE GAP AND ROANOKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3766 8550 3766 8573 3768 8572 3773 8568
3775 8568 3777 8571 3787 8570 3790 8555
TIME...MOT...LOC 0110Z 358DEG 20KT 3783 8563
WIND...HAIL 60MPH 0.75IN
$$
SCHOETTMER2 follow-up statements
337
WWUS53 KLMK 190125
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
925 PM EDT WED JUL 18 2012
KYC029-190135-
/O.CAN.KLMK.SV.W.0372.000000T0000Z-120719T0140Z/
BULLITT KY-
925 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BULLITT COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3766 8573 3768 8572 3773 8568 3775 8568
3777 8571 3779 8571 3786 8554 3766 8550
TIME...MOT...LOC 0125Z 358DEG 16KT 3769 8563
$$
KYC123-179-190140-
/O.CON.KLMK.SV.W.0372.000000T0000Z-120719T0140Z/
LARUE KY-NELSON KY-
925 PM EDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 940 PM EDT
FOR WESTERN NELSON AND NORTHERN LARUE COUNTIES...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LYONS...MOVING SOUTH AT
20 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
MAINLY RURAL AREAS OF NORTHERN LARUE AND WESTERN NELSON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3766 8573 3768 8572 3773 8568 3775 8568
3777 8571 3779 8571 3786 8554 3766 8550
TIME...MOT...LOC 0125Z 358DEG 16KT 3769 8563
WIND...HAIL 60MPH 0.75IN
$$
SCHOETTMER216
WWUS53 KLMK 190141
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
941 PM EDT WED JUL 18 2012
KYC123-179-190150-
/O.EXP.KLMK.SV.W.0372.000000T0000Z-120719T0140Z/
LARUE KY-NELSON KY-
941 PM EDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN NELSON AND NORTHERN
LARUE COUNTIES HAS EXPIRED...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. A NEW SEVERE THUNDERSTORM WARNING IS IN PLACE FOR PORTIONS OF
NORTHERN LARUE AND SOUTHERN NELSON COUNTY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3766 8573 3768 8572 3773 8568 3775 8568
3777 8571 3779 8571 3786 8554 3766 8550
TIME...MOT...LOC 0125Z 358DEG 16KT 3769 8563
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:04 PM EDT, 6 minutes earlier.
Area forecast discussion, Jul 18, 9:04 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 904 PM EDT WED JUL 18 2012 .Forecast Update... Issued at 904 PM EDT Wed Jul 18 2012 Convection appears to be diminishing across the region as the loss of daytime heating has resulted in instability decreasing across the region. With convection having cooled temperatures down, have gone ahead and cancelled the heat advisory with this forecast update. Two areas of strong convection remain ongoing across the forecast area. The first is dropping almost due south across the western edge of our forecast area. The convection is diminishing but is still putting on quite an electrical storm out that way. Secondary area of convection is located just east of the I-65 corridor and also dropping south. This will mainly affect Bullit, Nelson, Larue and possibly Washington/Marion counties in the next 1-2 hours. These storms are also producing quite a bit of lightning activity and a little wind as well. Will keep chance PoPs going for the next few hours especially across the central and southern areas with a drying trend up north. Plan on reducing PoPs across the north for the overnight period as we should be pretty worked over. A slight chance PoP seems warranted across the south as activity continues to push on south overnight. Rest of the forecast elements look good at the moment. && .Short Term (Tonight - Thursday Night)... Issued at 300 PM EDT Wed Jul 18 2012 Several small vortmaxes as well as outflow from earlier convection creating isolated thunderstorms so far this afternoon. Still expecting scattered convection by late afternoon, especially as we have a nice boundary scooting in from the central Indiana at this time. Model soundings and SPC mesoanalysis page indicate plenty of instability. Added in wording for gusty winds and heavy rain into the zones in the last update and have kept it in with a pre-first period zone wording this package. New heat advisory area still looks good and plan no further changes with this forecast package. The problem creeps in again tomorrow, with heat indices highly dependent on timing of convection during the day. Based on current forecast, have heat indices rising to similar levels to what we have today. Expect more convection/afternoon cloud cover to limit the length of time we stay at those high levels. As for that convection, have plenty of deep tropical moisture over the region tomorrow. Any of those weak shortwaves can spark off a cluster of storms, similar to what we had this morning off to the northeast. So we have two possibilities for weather tomorrow...the first being morning convection spreading across some part of the region and delaying onset of heavier storms until the afternoon. The other option would be little to no morning convection allowing temperatures to go up quickly and then firing off storms early in the afternoon and continuing across the region at least into the evening. A front approaching the region from the north would serve as an early focus for convection that would send outflows into our area to combine with the heating and create numerous storms. Will lean toward the second solution, but keep in isolated pops for the morning. With this more likely solution in mind, thunderstorms that form in the afternoon will have plenty of instability to work with as well. Temperatures aloft look too warm for large hail, so will mention more of the wind threat as well as heavy rainfall. Thursday night our area will be very close to that front and a digging trough moving into the Ohio Valley. The proximity to both will leave in good rain chances through the night. .Long Term (Friday through Wednesday)... Issued at 230 PM EDT Wed Jul 18 2012 The Ohio Valley will be in the weakness between the Bermuda ridge and another upper-level ridge amplifying over the Plains. Shortwave trof will dig into that weakness on Friday, pushing a weak cool front into the region. A healthy moisture feed will support showers and thunderstorms, with the highest POPs from the Bluegrass region south to Lake Cumberland. Will carry likely POPs there, with a solid chance west of I-65. POPs taper from NW to SE Friday night, and the forecast will be dry for at least the first half of the weekend. Weak and rapidly modifying bubble of high pressure will provide some relief from the heat and humidity, but this run leaves us less confident than the last in just how much of an air mass change will occur. Best guess is max temps in the mid/upper 80s Saturday, with dewpoints from the mid-60s near the Ohio River to around 70 in south-central Kentucky. Upper trof lifts out later in the weekend as the front washes out to our south. Upper ridge remains well off to our west, with weak NW flow east of the Mississippi. Daytime temps will recover into the 90s on Sunday, with overnight lows rebounding to the lower/mid 70s by Sunday night. POPs will be mostly diurnally driven, with slight chance by day and dry forecast by night. Perhaps an increase in POPs by Wednesday as there is a better chance for an MCS to roll SE out of the Upper Midwest and hold together into the Ohio Valley. && .Aviation (00Z TAF Issuance)... Issued at 655 PM EDT Wed Jul 18 2012 Diurnally driven convection continues across the forecast area this evening and KLEX seems likely to bear the brunt of it. Strong cluster of storms just north of KLEX will push through over the next hour. Torrential rains reducing visibilities to less than a mile along with wind gusts up to 45 kts can be expected. This activity should diminish rapidly after 19/01Z. Over at KSDF and KBWG, will keep VCTS in the forecast for now...for the next few hours as convection continues to fire along various outflow boundaries. Atmospheric instability should weaken with the loss of diurnal heating by 19/01-02Z. VFR conditions look likely overnight, but there is some concern for fog potential. We will re-evaluate that and issue another TAF update before 19/03Z to address those concerns. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........MJ Short Term.......RJS Long Term........RAS Aviation.........MJ
Hazardous weather outlook, Jul 18, 3:32 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 332 PM EDT WED JUL 18 2012 KYZ033>043-045>049-053>057-061>067-070>078-081-082-192245- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT... GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES... LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD... HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON... DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE... MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD... RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK IN THE 100 TO 105 DEGREE RANGE FOR A FEW HOURS THIS AFTERNOON FOR THOSE AREAS THAT STAY AWAY FROM THE RAIN. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) INZ076>079-083-084-089>092-KYZ023>032-192245- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD 332 PM EDT WED JUL 18 2012 /232 PM CDT WED JUL 18 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIRMASS REMAINS IN THE AREA. THE MAIN THREATS WITH THESE STORMS WILL BE TORRENTIAL RAINFALL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. HEAT INDICES WILL PEAK JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON. USE CAUTION IF PLANNING TO BE OUTDOORS FOR AN EXTENDED PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY THROUGH FRIDAY EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE SOME MINOR FLOODING...FREQUENT CLOUD TO GROUND LIGHTNING...AND SOME ISOLATED DAMAGING WINDS. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON SUNDAY THROUGH TUESDAY...ESPECIALLY ACROSS SOUTH-CENTRAL KENTUCKY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE IN COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF STRONG WINDS AND VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE) RJS/RAS
In the hours before
Special weather statement, Jul 18, 7:50 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT WED JUL 18 2012
KYC099-190050-
HART KY-
650 PM CDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MUNFORDVILLE...AND MOVING
SOUTH AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LINWOOD AND POWDER MILL...
RIO AND HINESDALE...
GLEN LILY...
CANMER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3715 8587 3744 8592 3743 8577 3742 8568
3738 8566 3737 8568 3730 8570 3726 8567
3718 8569
TIME...MOT...LOC 2350Z 347DEG 10KT 3737 8578
RASSpecial weather statement, Jul 18, 7:52 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
752 PM EDT WED JUL 18 2012
INC123-190020-
PERRY IN-
652 PM CDT WED JUL 18 2012
...CONTINUOUS AND EXTREMELY DANGEROUS CLOUD TO GROUND LIGHTNING OVER
WESTERN PERRY COUNTY...
AT 645 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS OVER THE WESTERN HALF OF PERRY
COUNTY. THE STORMS WERE MOVING SOUTHEAST AROUND 15 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THESE
STORMS. THE LIGHTNING IS EXTREMELY DANGEROUS! SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS!
TORRENTIAL RAIN IS ALSO FALLING FROM THESE STORMS ALONG WITH WIND
GUSTS UP TO 30 MPH OR SO.
* THESE STORMS WILL ALSO IMPACT...
TELL CITY...
RANGER...
LILLY DALE AND GATCHEL...
TERRY AND APALONA...
CELINA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES.
&&
LAT...LON 3801 8680 3801 8678 3808 8678 3809 8677
3811 8679 3821 8679 3821 8656 3792 8655
3793 8676 3800 8680
TIME...MOT...LOC 2348Z 279DEG 13KT 3817 8671 3800 8670
TWFLocal storm report, Jul 18, 7:57 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
757 PM EDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM TSTM WND DMG BRYANTSVILLE 37.72N 84.65W
07/18/2012 GARRARD KY BROADCAST MEDIA
TREES DOWNED NEAR BRYANTSVILLE
&&
EVENT NUMBER LMK1200800
MJSpecial weather statement, Jul 18, 8:06 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
806 PM EDT WED JUL 18 2012
INC019-KYC111-185-211-190035-
CLARK IN-JEFFERSON KY-OLDHAM KY-SHELBY KY-
806 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS MOVING SOUTHWARD JUST EAST OF THE
LOUISVILLE METRO AREA...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSPECT...AND MOVING SOUTH AT 10 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ST. MATTHEWS...
PROSPECT...
OKOLONA...
LYNDON...
JEFFERSONTOWN...
OAK PARK...
LOUISVILLE BOWMAN FIELD...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3815 8528 3813 8537 3815 8542 3813 8543
3812 8543 3808 8565 3809 8568 3835 8571
3846 8553
TIME...MOT...LOC 0006Z 008DEG 10KT 3832 8559
MJSpecial weather statement, Jul 18, 8:30 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 830 PM EDT WED JUL 18 2012 KYC029-111-179-211-215-190100- JEFFERSON KY-NELSON KY-SHELBY KY-SPENCER KY-BULLITT KY- 830 PM EDT WED JUL 18 2012 ...STRONG THUNDERSTORM WITH INTENSE LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 40 MPH WINDS MOVING SOUTHWARD ACROSS NORTH-CENTRAL KENTUCKY... AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARRODSBURG THIS STORM WAS NEARLY STATIONARY. CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... MAINLY RURAL AREAS OF EASTERN BULLITT...NORTHERN NELSON... SOUTHEASTERN JEFFERSON...WESTERN SHELBY AND WESTERN SPENCER COUNTIES. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3787 8521 3776 8570 3819 8572 3825 8542 TIME...MOT...LOC 0030Z 180DEG 0KT 3782 8492 MJ
Special weather statement, Jul 18, 9:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
907 PM EDT WED JUL 18 2012
KYC029-093-179-190135-
NELSON KY-BULLITT KY-HARDIN KY-
907 PM EDT WED JUL 18 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
AND 50 MPH WINDS...
AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF BARDSTOWN...AND MOVING SOUTH
AT 20 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BARDSTOWN...
HUNTERS...
BOURBON SPRINGS AND WITHROW...
CRAVENS AND BELLWOOD...
BALLTOWN...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
105 AND 112.
THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3797 8544 3779 8532 3778 8536 3776 8535
3777 8537 3775 8537 3769 8564 3772 8564
3773 8567 3768 8572 3791 8574 3800 8550
TIME...MOT...LOC 0107Z 341DEG 18KT 3788 8557
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:04 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Lincoln, Marion, Taylor | 41 min |
| Jul 18, 8:06 PM EDT | Special Weather Statement | LMK | Jefferson | 29 min |
| Jul 18, 8:08 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 27 min |
| Jul 18, 8:30 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Spencer | 30 min |
| Jul 18, 8:33 PM EDT | Areal Flood Advisory | LMK | Hancock | 87 min |
| Jul 18, 9:07 PM EDT | Special Weather Statement | LMK | Nelson | 28 min |
| Jul 18, 9:29 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 31 min |
| Jul 18, 9:39 PM EDT | Special Weather Statement | LMK | Marion | 31 min |
| Jul 18, 10:00 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue, Taylor | 10 min |
| Jul 19, 3:33 AM EDT | Heat Advisory | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 17 hr |
| Jul 19, 10:44 AM EDT | Special Weather Statement | LMK | Casey | 31 min |
| Jul 19, 1:00 PM EDT | Special Weather Statement | LMK | Harrison | 30 min |
| Jul 19, 1:32 PM EDT | Special Weather Statement | LMK | Nicholas | 28 min |
| Jul 19, 1:48 PM EDT | Special Weather Statement | LMK | Clark, Fayette | 42 min |
| Jul 19, 2:20 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 30 min |
| Jul 19, 2:58 PM EDT | Special Weather Statement | LMK | Spencer | 32 min |
| Jul 19, 3:09 PM EDT | Severe Thunderstorm Warning | LMK | Clark | 31 min |
| Jul 19, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Fayette, Scott, Woodford | 29 min |
| Jul 19, 3:26 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Woodford | 24 min |
| Jul 19, 3:41 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Scott, Woodford | 29 min |
| Jul 19, 3:52 PM EDT | Areal Flood Advisory | LMK | Woodford | 3 hr |
| Jul 19, 4:07 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Woodford | 48 min |
| Jul 19, 4:38 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 52 min |
| Jul 19, 5:30 PM EDT | Severe Thunderstorm Warning | LMK | Madison | 15 min |
| Jul 19, 5:33 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 5:52 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine, Madison | 43 min |
| Jul 19, 6:03 PM EDT | Severe Thunderstorm Warning | LMK | Oldham | 32 min |
| Jul 19, 6:15 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 45 min |
| Jul 19, 6:25 PM EDT | Special Weather Statement | LMK | Jefferson | 30 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 39 min |
| Jul 19, 6:31 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 44 min |
| Jul 19, 6:34 PM EDT | Special Weather Statement | LMK | Oldham | 31 min |
| Jul 19, 6:46 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Jul 19, 6:50 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 45 min |
| Jul 19, 6:56 PM EDT | Special Weather Statement | LMK | Butler, Grayson | 44 min |
| Jul 19, 7:00 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Scott, Shelby, Woodford | 45 min |
| Jul 19, 7:09 PM EDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 19, 7:10 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 45 min |
| Jul 19, 7:11 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 29 min |
| Jul 19, 7:20 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Jefferson | 9 min |
| Jul 19, 7:29 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington, Woodford | 46 min |
| Jul 19, 7:46 PM EDT | Severe Thunderstorm Warning | LMK | Green, Hart | 29 min |
| Jul 19, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 22 min |
| Jul 19, 7:50 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Hart | 45 min |
| Jul 19, 7:51 PM EDT | Special Weather Statement | LMK | Breckinridge | 44 min |
| Jul 19, 7:59 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more | 46 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.